What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 1:51 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 11, 1:51 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
251 PM CDT Fri Aug 11 2017
.DISCUSSION...
Outflow boundary from a convective complex across Oklahoma earlier
this morning is now moving across north Louisiana and deep east
Texas and is characterized by a line of thunderstorms from Warren,
Arkansas, to Monroe, Louisiana, and points southwest to Center,
Texas. Moisture pooling just ahead of the outflow boundary has
created very short duration heat index spikes approaching 109
degrees. Elsewhere, heat index values have averaged in the upper
90s across the interstate 30 corridor and around 103 across deep
east Texas and west-central Louisiana. Assuming afternoon high
temperatures on Saturday to average around 93 degrees with
dewpoint values in the mid to upper 70s, forecast heat index
values will approach 105 degrees across mainly I-20 southward with
an isolated report of 106 or 107 degrees. Leaning toward holding
off on issuing a heat advisory for Saturday based on the fact that
conditions will be marginal. Additionally, afternoon showers and
thunderstorms could provide sufficient mixing to keep heat index
values within reasonably safe levels.
Main concern for this weekend is rainfall on Saturday night into
Sunday morning. A weak frontal boundary is forecast to linger
across the Red River in northeast Texas Saturday evening into
Saturday night. A disturbance in the upper-level flow will allow
for rapid destabilization and convective initiation after sunset
on Saturday. Forecast models have been very erratic in terms of
rainfall totals over the past several days with previous runs
advertising 10+ inches across south-central Oklahoma on the
northern bank of the Red River and recent model runs advertising
around 4 inches. Despite this disparity, there is a high degree of
confidence that a flash flood threat will exist on Saturday night
for portions of northeast Texas and southeast Oklahoma. These
areas are already 8 inches above normal for rainfall over the past
14 days. Because of saturated soils and slightly swollen rivers,
runoff may be limited. Will continue to monitor forecast data for
the possibility of flash flood watch issuance for Saturday night
into Sunday. High temperatures during the weekend to average
around 90 degrees across the region.
Upper-level pattern to transition to a more zonal flow on Monday
as upper-ridge to the west weakens. This will allow for more
uniform and diurnally driven scattered afternoon convection early
in the work week. Afternoon showers and thunderstorms to become
isolated by midweek as upper-ridge rebuilds from the east. Upper
ridge will push afternoon high temperatures back into the mid 90s
through the end of the forecast period.
&&
.PREV DISCUSSION... /issued 128 PM CDT Fri Aug 11 2017/
AVIATION...
For the 11/18Z TAF period...VFR conditions currently at all the
TAF sites, except MLU, where low clouds have hung on for most of
the day. Convection has fired up across portions of East Texas,
South Central Arkansas, and North Louisiana along an old outflow
boundary from a a large thunderstorm complex over southern and
eastern Oklahoma. Decided to keep VCTS at most of the sites due to
coverage of convection and will make necessary amendments as
storms near TAF sites. This convection should diminish after
sunset but can't completely rule out a few lingering storms into
the late evening hours. VFR conditions will generally prevail
during the overnight period into tomorrow morning, with possibly
some patchy fog/low clouds across LFK/ELD/MLU tonight and just
after sunrise, but confidence is low at the moment. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 92 76 90 / 40 40 40 40
MLU 74 92 75 89 / 40 40 20 50
DEQ 73 89 73 84 / 30 30 60 70
TXK 74 89 73 84 / 30 30 60 70
ELD 74 89 74 85 / 40 30 40 60
TYR 76 94 76 91 / 40 40 40 30
GGG 76 93 75 90 / 40 40 40 30
LFK 76 94 76 94 / 20 40 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/20
Hazardous weather outlook, Aug 11, 10:44 AM CST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1144 AM CDT Fri Aug 11 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1144 AM CDT Fri Aug 11 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Remnants of a complex of showers and thunderstorms and an
attendant upper level disturbance over Southern and Eastern
Oklahoma will trigger scattered showers and thunderstorms this
afternoon over portions of Northeast Texas, Southeast Oklahoma,
Southwest Arkansas, and North Louisiana, especially as the air
mass destabilizes with daytime heating. Isolated strong storms
capable of producing gusty winds and brief heavy rainfall will be
possible, with minor flooding of low lying, poor drainage areas
possible as well in the slow moving storms. Isolated to scattered
showers and thunderstorms should continue into this evening before
gradually diminishing late.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered showers and thunderstorms will remain possible over much
of the region Saturday, as a weak surface front becomes stationary
over portions of East Texas and North Louisiana, and weak upper
level disturbances aloft traverse the front. Isolated strong
storms capable of producing gusty winds and brief heavy rainfall
will be possible along the frontal zone Saturday, but the threat
for heavy rainfall and flash flooding will increase late Saturday
night through Monday as another thunderstorm complex develops and
moves east along the front. The front may begin to slowly lift
back north late Monday, thus diminishing the heavy rainfall and
flood threats. Showers and thunderstorms are expected to become
more isolated to widely scattered Tuesday through Thursday, but
new rises along the Red and Sulphur Rivers and their tributaries
are likely for much of next week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed tonight.
In the hours before
Special weather statement, Aug 11, 1:38 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI AUG 11 2017
LAZ005-006-012>014-021-112015-
Caldwell LA-Bienville LA-Lincoln LA-Ouachita LA-Union LA-Jackson LA-
238 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALDWELL...JACKSON...
EASTERN UNION...OUACHITA...SOUTHEASTERN BIENVILLE AND SOUTHEASTERN
LINCOLN PARISHES UNTIL 315 PM CDT...
At 237 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from near Crossett to near
Claiborne to 6 miles west of Jonesboro. Movement was east at 25 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Jonesboro, Columbia, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville, Richwood,
Sterlington, Choudrant, Marion, Chatham, Hodge, North Hodge, East
Hodge, Saline and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 9190 3209 9200 3211 9231 3215 9231
3216 9297 3301 9215 3301 9207 3273 9207
3269 9205 3271 9204 3271 9197 3266 9194
3266 9191 3260 9193 3253 9190 3240 9200
3228 9203 3227 9199 3219 9201 3216 9189
TIME...MOT...LOC 1937Z 285DEG 23KT 3307 9196 3257 9219 3221 9282
20Special weather statement, Aug 11, 1:42 PM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
242 PM CDT FRI AUG 11 2017
LAZ010-011-017>019-112030-
De Soto LA-Winn LA-Natchitoches LA-Red River LA-Sabine LA-
242 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...NORTHEASTERN SABINE AND
NORTHWESTERN WINN PARISHES UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Ringgold to 8 miles
southeast of Mansfield. Movement was southeast at 20 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Coushatta, Campti, Allen, Pleasant Hill, Martin, Goldonna, Dodson,
Ashland, Edgefield, Powhatan, Lake End, Evelyn, Hanna, Womack,
Pelican, Black Lake, Chestnut, Creston, Marthaville and Rambin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3207 9264 3169 9338 3193 9374 3219 9321
3215 9319 3215 9288
TIME...MOT...LOC 1941Z 298DEG 17KT 3217 9316 3194 9361
20Special weather statement, Aug 11, 3:36 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 PM CDT FRI AUG 11 2017
ARZ072-073-LAZ004-006-112215-
Union AR-Columbia AR-Union LA-Claiborne LA-
436 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN UNION AND NORTHERN
CLAIBORNE PARISHES UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haynesville, or 14 miles north of Homer, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Junction City, Haynesville, Bernice, Atlanta, Lisbon, Lillie, Hew
Hope, Three Creeks, Corney Lake, Antioch, Summerfield and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3276 9267 3276 9274 3287 9319 3310 9315
3310 9259
TIME...MOT...LOC 2136Z 274DEG 24KT 3300 9308
12